Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 178, NWS Fort Worth, TX

April 1, 2000Rains County, Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2000, 4:45 PM CST for Rains County, Van Zandt County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 1, 2000, 4:45 PM CST (22:45 UTC)
Expired
Apr 1, 2000, 5:30 PM CST
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Rains County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS54 KFWD 012245
SVRFTW
TXC379-467-012330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CST SAT APR 1 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RAINS COUNTY IN NORTHEAST TEXAS
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 530 PM CST

* AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 2 MILES SOUTH OF WILLS POINT...MOVING NORTHEAST
  AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE WILLS POINT...EMORY AND EDGEWOOD

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGEWOOD AROUND 450 PM CST
  EMORY AROUND 505 PM CST

LAT...LON 3268 9615 3255 9599 3281 9562 3299 9577

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:25 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 1, 3:25 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CST SAT APR 1 2000

SLOW MOVING COLD FRONT AND UPPER TROF WILL BRING ADDITIONAL
HEAVY RAINS TONIGHT TO THE SOUTHEAST PART OF NORTH TEXAS. WHILE
INDIVIDUAL STORMS WILL MOVE FAIRLY RAPIDLY...TRAINING OF ECHOES
MEANS POTENTIAL FOR EXCESSIVE RUNOFF. WILL REDEFINE FLASH FLOOD
WATCH FOR THE SOUTHEAST THIRD OF NORTH TEXAS AND EXTEND IT THROUGH
TONIGHT.  WATCH AREA WILL BE SOUTH OF A LINE FROM CANTON...TO
CORSICANA...TO GROESBECK...TO LAMPASAS.

ISENTROPIC LIFT TO GET WELL ORGANIZED OVERNIGHT BEHIND THE FRONT...
WHERE MOST OF THE PRECIP WILL BE IN THE FORM OF DRIZZLE OR LIGHT
RAIN ON SUNDAY. WHILE THERE MAY BE A BREAK IN THE PRECIP IN THE
NORTHERN PART OF NORTH TEXAS SUNDAY AFTERNOON...THE CHANCES FOR
PRECIP WILL ONCE AGAIN INCREASE SUNDAY NIGHT AS THE UPPER LOW BEGINS
TO PUSH EAST.

OVERALL...IT LOOKS LIKE A COOL AND WET SUNDAY...WITH IMPROVING
CONDITIONS LATE MONDAY.

DFW  51/62/51/60  7565
ACT  52/63/52/64  8767

.FTW...FLASH FLOOD WATCH TONIGHT FOR THE AREA SOUTH OF A LINE FROM
CANTON...TO CORSICANA...TO GROESBECK...TO LAMPASAS.

42

In the hours before

Special weather statement, Apr 1, 12:10 PM CST, 4 hours 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1210 PM CST SAT APR 1 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH
TEXAS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT WILL BE LARGE
HAIL AND DOWNBURST WINDS.  HOWEVER...THERE WILL BE SUFFICIENT
TURNING OF THE WINDS TO SUPPORT A FEW SUPERCELL STORMS CAPABLE OF
PRODUCING A TORNADO.  FLASH FLOODING WILL ALSO BE A THREAT WITH THE
STRONGEST STORMS.

A COLD FRONT NEAR A LINE FROM SHERMAN TO WEATHERFORD TO BROWNWOOD AT
NOON WILL SLIDE SLOWLY SOUTHEAST ACROSS NORTH TEXAS DURING
THE AFTERNOON.  SCATTERED THUNDERSTORMS WILL FORM IN THE MOIST AIR
NEAR AND AHEAD OF THE FRONT.  WIND SHEAR PROFILES HAVE IMPROVED
DURING THE MORNING AND APPEAR FAVORABLE FOR SOME STORMS TO ROTATE
AND BECOME SEVERE THIS AFTERNOON.

DUE TO THE SLOW MOVEMENT OF THE STORMS...HEAVY RAIN IS POSSIBLE
MAINLY EAST OF A LINE FROM BOWIE TO GATESVILLE WHERE IS FLASH FLOOD
WATCH IS IN EFFECT THROUGH THIS EVENING.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL
OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN
LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN
ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL
TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, Apr 1, 12:31 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1231 PM CST SAT APR 1 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1220 PM    PILOT POINT               TX   0.75 INCH HAIL
04/01/00   DENTON                         AMATEUR RADIO SPOTTER
                                          REORTED DIME HAIL.
Special weather statement, Apr 1, 4:00 PM CST, 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CST SAT APR 1 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
SOUTH OF A LINE FROM LAMPASAS TO WACO TO CANTON.  FLASH FLOODING IS
ALSO POSSIBLE IN THE SLIGHT RISK AREA.

A COLD FRONT WILL CONTINUE TO SLIDE ACROSS THE SOUTHEAST PORTIONS OF
NORTH TEXAS TONIGHT.  THUNDERSTORMS WHICH FORM ALONG AND AHEAD OF
THE FRONT MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL
AND DOWNBURST WINDS.  HOWEVER...THERE WILL BE SUFFICIENT TURNING OF
THE WIND TO SUPPORT A FEW SUPERCELL STORMS CAPABLE OF PRODUCING A
TORNADO.  RAIN MAY BE HEAVY AT TIMES IN THE SLIGHT RISK AREA...
THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT.

ACROSS THE REMAINDER OF NORTH CENTRAL TEXAS...RAIN AND THUNDERSTORMS ARE
LIKELY TONIGHT...BUT COOLER AIR IN PLACE AT THE SURFACE WILL KEEP
THUNDERSTORMS BELOW SEVERE LIMITS.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL
OKLAHOMA)...OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN
LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN
ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL
TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 11:50 AM CSTSevere Thunderstorm WarningFWDDenton40 min
Apr 1, 12:25 PM CSTSevere Thunderstorm WarningFWDGrayson50 min
Apr 1, 12:46 PM CSTSevere Thunderstorm WarningFWDFannin44 min
Apr 1, 4:41 PM CSTSevere Thunderstorm WarningFWDCoryell19 min
Apr 1, 4:58 PM CSTSevere Thunderstorm WarningFWDBosque, McLennan47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.